Foot Pain and Statin Drugs
Seven years ago my husband who has always been ideal weight had double by pass surgery. I started to think that if he had blocked arteries at his weight, I had better have my cholesterol checked. It was extremely hight so I started taking Zocor. Shortly after starting on the drug, I experienced severe cramps from the bottom of my left foot and going up to my hip. I work on my feet 14 hours a day so this was not acceptable. I went to my doctor and he put me on Lipitor. I kept getting muscle cramps in the calf of both legs. I talked to the pharmacist at work and he suggested asking the doctor to switch me to Crestor.
Right from the beginning of the statin drugs, I have had severe pain in both feet, so bad that the lightest touch made me jump out of my skin. My husband dropped a small couch on my foot one night and I almost cried. He said "it can't be that bad". For seven years, I've been beating myself up for being overweight and trying to hide the fact that I am in constant foot pain.
Last Sunday I ran out of my Crestor and wasn't working until Tuesday so I decided I wasn't going to go down town just for my script. The next day I woke up and had very little pain in my feet. Tuesday I woke up and thought I had died and went to heaven because there was absolutely no pain in my feet.
I made the mistake of eating beans on Thursday however and Friday morning the foot pain was severe again. I realized then that it was gout which I blame on the statins. Today I went and bought some apple cider vinegar and honey and started to make the drink you describe above (I don't know why because I hadn't read about this yet). I also started researching the statins and I am now convinced that this is the source of my problem. I'm excited to see what happens but I am so ticked off that I beat myself up for 7 years about my weight and there was an answer so easy to find.